Colorado, 2014Winter Storm and High Wind in Colorado, January 29 to 31, 2014
January 29 to 31, 2014 · NWS BOU · 13 events in 12 counties and zones
A strong upper level jetstream coupled with abundant moisture from the Pacific brought an extended period of heavy snow to the North Central Mountains of Colorado where enhanced banded snowfall allowed storm totals to exceed 2 feet over a 3-day period. Across the Front Range Foothills, strong downslope winds in excess of 80 mph preceded the storm.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level jetstream coupled with abundant moisture from the Pacific brought an extended period of heavy snow to the North Central Mountains of Colorado where enhanced banded snowfall allowed storm totals to exceed 2 feet over a 3-day period. Across the Front Range Foothills, strong downslope winds in excess of 80 mph preceded the storm. Locally heavy snowfall eventually spilled over into northern foothills and adjacent plains. Across the plains, the heaviest snowfall generally occurred north of Interstate 70. Storm totals across the Urban Corridor and Northeast Plains ranged from 5 to 11 inches, with the heaviest snowfall in central Weld and northern Washington Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jan 29, 10:36 AM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 29, 10:36 AM MST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1036 AM MST WED JAN 29 2014
.UPDATE...
&&
.SHORT TERM...A POTPOURRI OF WEATHER TO DEAL WITH OVER
THE NEXT 24 HOURS...BUT IT DOESN/T END THERE. WILL LEAVE
THE LATER PERIODS ALONE FOR NOW. ENOUGH CHANGES TO DISCUSS
IN THE SHORT TERM. IN THE SHORT-SHORT TERM...STRONG AND GUSTY
WINDS HAVE ALREADY DEVELOPED IN PORTIONS OF THE FRONT RANGE THIS
MORNING...NOTABLY IN THE FOOTHILLS OF NORTHERN JEFFERSON...
BOULDER...GILPIN AND CLEAR CREEK COUNTIES. SAW A RECORDED GUST OF
80 MPH ATOP COAL CREEK CANYON NEAR WONDERWU ABOUT AN HOUR AGO AND
GUSTS IN THE 50-60 MPH RANGE IN THE LOWER FOOTHILLS WEST-
SOUTHWEST OF BOULDER AROUND THE SAME TIME. THE 1500 METER GJT-DEN
PRESSURE GRADIENT CONTINUES TO TIGHTEN NOW SITTING AT 9 MBS.
UPWARD TREND LIKELY TO CONTINUE THROUGH THE AFTERNOON AND SHOULD
THE GJT-DEN PG GRADIENT EXCEED 11 MBS...MAY SEE HIGH WIND WARNING
CRITERIA WIND SPEEDS. FRONT RANGE FOOTHILLS NOW IN A HIGH WIND
WATCH STARTING AT 01Z THIS EVENING. BASED ON LATEST DATA AND
INCREASING PG GRADIENT WILL LIKELY UPGRADE THIS WATCH TO A
WARNING SHORTLY. STILL APPEARS LATE AFTERNOON AND EVENING TIME
PERIOD BEST TIME FOR STRONGEST DOWNSLOPE WINDS. SAME GOES FOR
WINDS IN THE HIGH COUNTRY WHERE WINTER STORM WARNING GOES INTO
EFFECT AT NOON MST IN ZONE 31...AND 6 PM MST IN THE MTN ZONES
33..34 AND MTN VALLEY ZONES 30 AND 32. HAVE MY DOUBTS THAT
WARNING CONDITIONS WILL DEVELOP IN THE ZONE 31 BY NOON. SUSPECT
IT/LL BE AFTER 3 OR 4 PM MST TODAY BEFORE ACCUMULATING SNOWFALL
RAMPS UP. FOR NOW WILL LEAVE WINTER WEATHER HIGHLIGHT ALONE...
BUT AS I SAID BEFORE...WILL BE UPGRADING THE HIGH WIND WATCH TO
A WARNING. OTHERWISE MADE MINOR ADJUSTMENTS TO SKY AND
TEMPERATURES GRIDS.
BEFORE WRAPPING UP...MUST SAY THE POTOURRI OF WEATHER I REFERRED
TO ABOVE MAY ACTUALLY OCCUR TOMORROW INTO FRIDAY WHEN A COUPLE OF
COLD FRONTS AND A STRONG PACIFIC JET STREAM COULD POTENTIALLY
PRODUCE ALL SORTS OF WIND...RAIN/SNOW...SNOW...BLOWING SNOW AND
COLDER TEMPERATURES ON THE PLAINS OF NORTHEAST COLORADO. LATEST
MODEL RUN PAINTS ALL SORTS OF SNOW SOMEWHERE IN NORTHEAST COLORADO
BY FRIDAY MORNING. A COUPLE SHOW A BAND OF HEAVY SNOW UP ALONG
THE WYOMING BORDER...ONE INDICATES A BAND OF HEAVY SNOW ACCUM
ACROSS THE FORT COLLINS/LOVELAND/GREELEY AREA...WHILE ANOTHER
SHOWS A WIDE SWATH OF SIGNIFICANT ACCUMULATION BY LATE THU NIGHT
ACROSS SOUTHERN PORTIONS OF THE CWFA INCLUDING THE GREATER DENVER
METRO AREA. AT THIS TIME...CONFIDENCE IN THE MODEL QPF AND SNOW
ACCUMULATION SOLUTIONS LOW. HOPEFULLY WE/LL SEE SOME AGREEMENT IN
THEM WITH THE NEXT MODEL RUN. STAY TUNE.
.AVIATION...VFR CONDITIONS AT DENVER AREA AIRPORT TERMINALS
THROUGH 12Z TONIGHT. WINDS MAIN CONCERN NEXT 24 HOURS...
ESPECIALLY ACROSS WESTERN AND PERHAPS NORTHERN SECTIONS OF THE
METRO AREA. GUSTS TO AROUND 60 MPH POSSIBLE AT BJC AND PERHAPS TO
40 MPH AT DIA THIS EVENING. CONFIDENCE NOT AT HIGH FOR DIA. SHOULD
SEE CLOUD LOWERING OVERNIGHT BUT REMAINING ABOVE 8000 FT AGL.
CHANGES IN THE WEATHER POSSIBLE ON THURSDAY. WILL ELABORATE IN
MORE DETAIL LATER.
&&
.PREV DISCUSSION... /ISSUED 330 AM MST WED JAN 29 2014/
SHORT TERM...NW FLOW ALOFT WILL GRADUALLY BECOME MORE WNW BY TONIGHT.
MOISTURE WILL INCREASE IN THE MTNS ESPECIALLY THIS AFTN THRU
TONIGHT WITH ATMOSPHERE BECOMING MOIST ADIABTIC. MEANWHILE WITH
STG UPPER LEVEL JET OVERHEAD THIS WILL LEAD TO BANDED PCPN AND
ENHANCE SNOWFALL RATES NOT ONLY IN THE MTNS BUT HIGHER VALLEYS AS
WELL. THUS HAVE ADDED ZNS 30 AND 32 TO THE WINTER STORM WARNING.
WINDS WE BE VERY GUSTY ESPECAILLY OVER THE HIGHER MTN PASSES WITH
ZERO VISIBILITIES AT TIMES TONIGHT.
EAST OF THE MTNS ONCE CONCERN FOR LATER THIS AFTN INTO THE EVENING
HOURS WILL BE HIGH WIND THREAT IN THE FOOTHILLS AS THERE DOES APPEAR
TO BE SOME POTENTIAL FOR A MTN WAVE WITH COMPONENT ALONG WINDS IN
THE 60-65 KT RANGE . GREATEST THREAT APPEARS TO BE BETWEEN 03Z AND
09Z BASED ON CROSS-SECTIONS WITH THE MAIN AREA OF CONCERN IN THE
NORMAL HIGH WIND BELT FM CENTRAL BOULDER COUNTY DOWN INTO NWRN
JEFFERSON COUNTY. OVERALL CONFIDENCE IS NOT HIGH ENOUGH TO ISSUE A
WARNING AT THIS POINT SO WILL JUST PUT OUT A WATCH. OVER NERN CO IT
WILL BE DRY WITH WARMER TEMPERATURES THIS AFTN AS DOWNSLOPE
COMPONENT KICKS IN. READINGS WILL RANGE FROM THE MID 40S TO LOWER
50S OVER THE PLAINS WITH MID TO UPPER 50S POSSIBLY AROUND THE DENVER
AREA. MEANWHILE OVERNIGHT THERE MAY BE A SLIGHT CHANCE OF RAIN AND
SNOW SHOWERS ALONG THE WY-NE BORDER AREA AS A WK COOL FNT MOVES INTO
THAT AREA AFTER MIDNIGHT.
LONG TERM...MODELS HAVE A 120 TO 140 KNOT WESTERLY JET MAXIMUM
OVER THE CWA THURSDAY AND THURSDAY NIGHT. BY FRIDAY...CONTINUING
FRIDAY NIGHT...THE FLOW ALOFT DECREASES SOMEWHAT AND IS WEST-
SOUTHWESTERLY. FOR THE MOST PART...THE QG VERTICAL VELOCITY FIELDS
HAVE UPWARD SYNOPTIC SCALE ENERGY FOR THE FORECAST AREA THURSDAY
THROUGH FRIDAY EVENING...WITH IT BEING FAIRLY STRONG ON FRIDAY. A
NUMBER OF THE MODELS HAVE COME TO AGREEMENT CONCERNING THE
BOUNDARY LAYER FLOW OVER THE CWA THURSDAY AND THURSDAY EVENING...
IT'S NEARLY DUE EASTERLY UPSLOPE. THERE IS A WEAKER GRADIENT
INDICATED FOR FRIDAY AND FRIDAY EVENING SO PERHAPS NORMAL DIURNAL
PATTERNS WILL WIN OUT. BY EARLY SATURDAY MORNING...ANOTHER COLD
AIR MASS WITH UPSLOPE BEHIND IT IS PROGGED INTO THE CWA BY 12Z.
FOR MOISTURE...IT IS DEEP AND WIDESPREAD ON MOST OF THE MODELS FOR
ALL THE CWA THURSDAY AND THURSDAY NIGHT. THE EAST DRIES OUT A
LITTLE BIT FRIDAY MORNING...BUT THEN THE DEEP MOISTURE COVERS ALL
AREAS AGAIN THE REST OF THE DAY AND FRIDAY NIGHT. THE OUTLIER
BEING THE NAM...WHICH SHOWS A SOMEWHAT DRIER EAST FRIDAY NIGHT.
THE QPF FIELDS PRETTY MUCH SHOW MEASURABLE SNOWFALL FOR ALL THE
CWA THURSDAY THROUGH FRIDAY EVENING...THE HIGHEST AMOUNTS OVER THE
MOUNTAINS. SO WITH THE MOISTURE...QG ASCENT...THE JET OVERHEAD
..SOME COLD AIR ADVECTION AND OROGRPAHIC HELP WILL KEEP THE
HIGHLIGHTS GOING IN THE MOUNTAINS AND HIGH VALLEYS INTO THURSDAY
EVENING AND NIGHT. WILL UP POPS A BIT OVER THE PLAINS WITH ALL
THAT IN MIND INCLUDING SOME UPSLOPE FLOW. NO "LIKELY"S FOR NOW ON
THE PLAINS. FOR TEMPERATURES...THURSDAY'S HIGHS LOOK TO BE 3-8 C
COLDER THAN TODAY'S. FRIDAY'S HIGHS ARE 1-2 C COLDER THAN
THURSDAY'S. FOR THE LATER DAYS DAYS...SATURDAY THROUGH TUESDAY
..AN UPPER TROUGH MOVES ACROSS THE CWA SATURDAY NIGHT INTO
SUNDAY. WEAK ZONAL FLOW ALOFT IS PROGGED ON SUNDAY. BY MONDAY
..SOUTHWESTERLY FLOW ALOFT IS ON THE INCREASE...WITH ANOTHER
UPPER TROUGH TO MOVE ACROSS ON TUESDAY. MOISTURE IS NOT VERY
SIGNIFICANT ALL FOUR DAYS...EVEN WITH THE UPPER LEVEL SYSTEMS. THE
CWA LOOKS TO STAY IN A COLDER THAN NORMAL AIRMASS ALL FOUR DAYS.
NO SIGNIFICANT POPS RIGHT NOW ANYWHERE...BUT THAT MAY CHANGE.
AVIATION...WINDS WERE DRAINAGE EARLY THIS MORNING WITH ONLY SOME
HIGHER LEVEL CLOUDS MOVING ACROSS. WINDS SHOULD STAY SSW THRU THE
AFTN. THIS EVENING AS HIGHER WINDS DEVELOP IN AND NR THE FOOTHILLS
MAY SEE A SWITCH TO A MORE WLY COMPONENT IN THE EARLY EVENING
HOURS AND THEN MORE WNW AFTER MIDNIGHT.
&&
.BOU WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 5 AM MST FRIDAY
FOR COZ033-034.
HIGH WIND WATCH FROM 6 PM MST THIS EVENING THROUGH LATE TONIGHT
FOR COZ035-036.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MST
THURSDAY NIGHT FOR COZ030-032.
WINTER STORM WARNING UNTIL 5 AM MST FRIDAY FOR COZ031.
&&
SHORT TERM...BAKER
LONG TERM....RJK
AVIATION...BAKER
Hazardous weather outlook, Jan 29, 11:30 AM MST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1130 AM MST WED JAN 29 2014
COZ030>051-301830-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1130 AM MST WED JAN 29 2014
...SIGNIFICANT SNOWFALL AND STRONG WINDS FOR THE HIGH COUNTRY
IN NORTH CENTRAL COLORADO THROUGH FRIDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.
.DAY ONE...TODAY AND TONIGHT
SNOW WILL GRADUALLY DEVELOP IN THE MOUNTAINS OF NORTH CENTRAL
COLORADO THIS AFTERNOON AND BECOME MORE WIDESPREAD AND HEAVIER
THIS EVENING. WIND GUSTS FROM 60 TO 70 MPH WILL CAUSE WHITEOUT
CONDITIONS ABOVE TIMBERLINE AND ON THE HIGHER PASSES OVERNIGHT.
HIGH COUNTRY ACCUMULATIONS BY LATE TONIGHT WILL RANGE FROM 7 TO 14
INCHES WITH 4 TO 8 INCHES IN THE MOUNTAIN VALLEYS WEST OF THE
CONTINENTAL DIVIDE BY MORNING.
ALONG THE EAST SLOPE OF THE FRONT RANGE...GUSTY WEST WINDS WILL
CONTINUE TO STRENGTHEN THROUGH THE AFTERNOON WITH GUSTS
APPROACHING 70 MPH IN AREAS PRONE TO HIGH WINDS SUCH AS IN THE
FOOTHILLS OF JEFFERSON AND BOULDER COUNTIES. BY THIS EVENING HIGH
WINDS ARE EXPECTED TO BECOME MORE WIDESPREAD OVER THE FRONT RANGE
AND IN FOOTHILLS WITH POTENTIAL GUSTS TO AROUND 80 MPH UNTIL
AROUND 3 AM MST TONIGHT. THE STRONG AND GUSTY WINDS WILL PRODUCE
BLOWING SNOW CAUSING NEAR WHITE OUT CONDITIONS. NEAR THE BASE OF
THE FOOTHILLS...WIND GUSTS TO NEAR 60 MPH THIS EVENING WILL ALSO
PRODUCE BLOWING SNOW AND REDUCED VISIBILITIES IN OPEN AREAS SUCH
AS ALONG HIGHWAY 93 BETWEEN GOLDEN AND BOULDER.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW...HEAVY AT TIMES IS EXPECTED TO CONTINUE OVER THE MOUNTAINS
AND HIGH VALLEYS ON THURSDAY INTO THURSDAY NIGHT. ACCUMULATIONS
THURSDAY AND THURSDAY NIGHT WILL BE SIGNIFICANT...WITH 7 TO 14
MORE INCHES OF SNOW. WEST WINDS GUSTING UP TO 50 MPH WILL CAUSE
BLOWING SNOW. SNOW WILL CONTINUE IN THE MOUNTAINS ON FRIDAY...
ALTHOUGH INTENSITIES WILL BE LIGHTER. ACROSS THE PLAINS SNOW WILL
BE LIKELY LATE THURSDAY AFTERNOON AND THURSDAY NIGHT WITH ANOTHER
ROUND OF SNOW POSSIBLE FRIDAY. ACCUMULATING SNOW CAN BE EXPECTED.
THERE WILL BE A SLIGHT CHANCE OF SNOW IN THE MOUNTAINS SATURDAY
THEN AGAIN ON MONDAY. DRY CONDITIONS WILL PREVAIL SATURDAY THROUGH
TUESDAY. COLDER AIR WILL SPREAD OVER THE OUTLOOK AREA BY THE WEEKEND
WITH TEMPERATURES MUCH BELOW NORMAL FOR ALL THE FORECAST AREA
THROUGH NEXT TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT SNOW
REPORTS WILL BE APPRECIATED.
BAKER/D_L
Event by event
11 winter storm, 1 high wind, 1 winter weather. Local standard time, as filed.
Winter Storm, West Jackson & West Grand Counties Above 9000 Feet
- When
- January 29, 12:00 PM MST to January 31, 11:59 PM MST
- Where
- West Jackson & West Grand Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.385, -106.230 (the zone’s center; the record gives no point)
Storm totals included: 15 inches at Columbine, 14 inches at Tower, 11 inches at Zirkel and 10 inches at Buffalo Park.
High Wind, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- January 29, 5:30 PM MST to 8:53 PM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Measured
- 83 kt (96 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
Peak wind gusts included: 95 mph, 1 mile northwest of Lyons; 87 mph, 3 miles east of Gold Hill; 86 mph at the NCAR Mesa Lab or 3 miles south-southwest of Boulder.
Winter Storm, S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet
- When
- January 29, 6:00 PM MST to January 31, 11:59 PM MST
- Where
- S & E Jackson / Larimer / N & Ne Grand / Nw Boulder Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 40.382, -105.820 (the zone’s center; the record gives no point)
Storm totals included: 15 inches at Lake Irene, 12 inches at Wild Basin and 9 inches at Phantom Valley.
Winter Storm, S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet
- When
- January 29, 6:00 PM MST to January 31, 11:59 PM MST
- Where
- S & Se Grand / W Central & Sw Boulder / Gilpin / Clear Creek / Summit / N & W Park Counties Above 9000 Feet forecast zone
- Reported by
- SNOTEL
- Coordinates
- 39.726, -105.675 (the zone’s center; the record gives no point)
Storm totals included: 32.5 inches, 2 miles south-southeast of Breckenridge; 25.5 inches at Fremont Pass, 19 inches, 9 miles east-northeast of Dillon; 18 inches at Copper Mountain, 16 inches, 1 mile east of Dillon and 7 miles south-southwest of Frisco; 15 inches at Elliot Ridge, Fremont Pass and Hoosier Pass; 14 inches, north of Fairplay, 13 inches at Jackwhacker Gulch and 11 inches at Winter Park.
Winter Storm, Grand & Summit Counties Below 9000 Feet
- When
- January 29, 6:00 PM MST to January 30, 11:59 PM MST
- Where
- Grand & Summit Counties Below 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.869, -106.117 (the zone’s center; the record gives no point)
A trained spotter in Fraser measured 22.5 inches of snowfall.
Winter Storm, Larimer & Boulder Counties Between 6000 & 9000 Feet
- When
- January 30, 5:00 PM MST to January 31, 6:00 AM MST
- Where
- Larimer & Boulder Counties Between 6000 & 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.380, -105.410 (the zone’s center; the record gives no point)
Storm totals included: 18 inches, 5 miles west-southwest of Nederland; 8 inches, 2 miles east-southeast of Allenspark; 7 inches at Copeland Lake and 7 miles east-northeast of Virginia Dale; with 6 inches near Estes Park.
Winter Storm, Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet
- When
- January 30, 5:00 PM MST to January 31, 6:00 AM MST
- Where
- Jefferson & W Douglas Counties Above 6000 Feet / Gilpin / Clear Creek / Ne Park Counties Below 9000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.516, -105.413 (the zone’s center; the record gives no point)
Storm totals included: 8 inches at Crow Hill and Pine Junction, 7.5 inches, 3 miles north of Bailey, 7 inches, 4 miles west-northwest of Conifer, with 6 inches at Genesee and Grant.
Winter Storm, Larimer County Below 6000 Feet / Nw Weld County
- When
- January 30, 5:00 PM MST to January 31, 6:00 AM MST
- Where
- Larimer County Below 6000 Feet / Nw Weld County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.611, -104.926 (the zone’s center; the record gives no point)
Storm totals included: 9 inches, 13 miles east-northeast of Nunn; 8 inches, 3 miles east-northeast of Fort Collins; 7 inches, 2 miles southeast of Loveland; 6 inches, 4 miles east of Fort Collins and 2 miles north of Loveland.
Winter Storm, Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County
- When
- January 30, 5:00 PM MST to January 31, 6:00 AM MST
- Where
- Boulder & Jefferson Counties Below 6000 Feet / W Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.878, -105.220 (the zone’s center; the record gives no point)
Storm totals included: 10 inches, 1 mile northwest Louisville; 8 inches, 1 mile southwest of Westminster; 6.5 inches in north Longmont, 5.5 inches, 3 miles east-northeast of Eldorado Springs, and near Louisville and Niwot; 3 to 5 inches elsewhere.
Winter Storm, Washington County
- When
- January 30, 5:00 PM MST to January 31, 6:00 AM MST
- Where
- Washington County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.971, -103.201 (the zone’s center; the record gives no point)
Storm totals included: 11 inches, 4 miles east of Akron; 10 inches in Otis, with 8 inches at Akron and Cope. CO61, from Otis to Sterling, was icy and snowpacked and nearly impassable due to blowing and drifting snow.
Winter Weather, Elbert / C & E Douglas Counties Above 6000 Feet
- When
- January 30, 5:00 PM MST to January 31, 6:00 AM MST
- Where
- Elbert / C & E Douglas Counties Above 6000 Feet forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.422, -104.468 (the zone’s center; the record gives no point)
Winter Storm, N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County
- When
- January 30, 5:00 PM MST to January 31, 6:00 AM MST
- Where
- N Douglas County Below 6000 Feet / Denver / W Adams & Arapahoe Counties / E Broomfield County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.714, -104.707 (the zone’s center; the record gives no point)
Storm totals included: 7.5 inches, 1 mile west of Northglenn; 5 inches, 5 miles northeast of Westminster; 4.5 inches, 5 miles west-northwest of Brighton; with 2 to 4 inches elsewhere.
Winter Storm, C & S Weld County
- When
- January 30, 5:00 PM MST to January 31, 6:00 AM MST
- Where
- C & S Weld County forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.555, -104.392 (the zone’s center; the record gives no point)
Storm totals included: 8 inches in Evans, 5 inches in Galeton and Greeley, with 2 to 4 inches elsewhere.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in Montana, January 29 to 31, 20146 injured · 8 events
- Lake-Effect Snow in New York, January 29 to 30, 2014$30,000 · 2 events
- Winter Storm and Winter Weather in Colorado, January 29 to 31, 201419 events
- Heavy Snow and High Wind in Montana, January 29 to 31, 201454 kt wind · 18 events
- Heavy Snow in Wyoming, January 29 to 31, 201418 events
- High Wind in Wyoming, January 29, 201416 events
- Winter Storm and High Wind in Colorado, January 29 to 31, 201467 kt wind · 13 events
- High Surf in Hawaii, January 29 to 30, 201412 events
- Ice Storm and Sleet in Georgia, January 29, 201411 events
- Frost and Freeze in Texas, January 29, 20145 events
- Sleet in Florida, January 29 to 30, 20145 events
- Cold in Alabama, January 29, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 497821, 497835, 497822, 497823, 497825, 497826, 497827, 497828, 497829, 497830, 497831, 497894, 497908.